A Tip for Those Suffering Very Bad (Be Careful): Alprazolam (Xanax)

Discussion in 'Support' started by JasonP, Feb 22, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Okay, I have mixed feelings about posting this, but I want to do it to possibly help those that are having nervous breakdowns because of tinnitus or are very new to it. It is a medication on drugs.com that is rated 9.0 out of 10 for tinnitus. Keep in mind it is no cure but it has helped lower tinnitus and helped people feel much better. HOWEVER, please be aware that it is not recommended to take this long term on a continual basis because there can be terrible withdrawals and tolerance over time. You of course will have to talk to your doctor and I suggest do research and I suggest pray before deciding what to do. Please, please be careful and make wise decisions. I had to post this because I hate hearing people suffering. If you disagree with this post, please tell me. I can understand both sides of the issue here.

      http://www.drugs.com/comments/alprazolam/for-tinnitus.html
       
    2. Atlantis

      Atlantis Member

      Tinnitus Since:
      02/2014
      Alparazolam can cause serious GABA rebound issues and make your tinnitus worse when you come off of it...
       
    3. LadyDi
      Busy

      LadyDi Member Benefactor

      Location:
      Florida, USA
      Tinnitus Since:
      06/2013
      Cause of Tinnitus:
      Barotrauma/airplane
      Hey all: I happen to basically agree with @JasonP.

      You will find very different and strong opinions here on Tinnitus Talk as to the use of benzodiazapines (anti-anxiety drugs), of which Xanax (generic alprazolam) is one. Alprazolam is among the fastest-acting of these medications, which makes it the drug of choice for panic attacks; it enters but also leaves your body fairly quickly. The bad news is this also is one of the things that makes it among the most addictive of the benzos.

      I had no real history of panic prior to developing tinnitus in June 2013. I took alprazolam, under the supervision of a psychiatrist, for a little more than a year. I have not taken the drug since early 2015. The below are just my opinions or experiences:

      * While I think anyone using alprazolam (or any benzo) needs to use extreme caution, it can be a lifesaver. I was close to suicidal, due to extreme panic attacks, when I started taking it. Don't know how I would have made it otherwise.

      * I think the keys to using benzos in the safest way possible: Take it under a doctor's care (preferably a mental health doctor, like a psychiatrist), use the lowest dose possible, and know that this is not a long-term solution and you should get off this drug as soon as possible. Have your doctor set minimum/maximum dosage levels and time frame for discontinuing use.

      * While some people experience serious withdrawal issues with benzos, many people do not. I am one of them. Be aware you should not quit these drugs cold turkey. You must taper off usage. Also, if you have a prior history of abusing drugs or alcohol, benzos probably are not for you.

      * Alprazolam is not designed to be used for tinnitus control (or for sleep disturbance, for that matter). While it may temporarily relieve tinnitus symptoms, it won't do it for the long-term, as you do build up a tolerance. Also it exits your body too quickly to effectively be used to get a full night's sleep.

      * Finally, everyone's experience with any kind of medication (especially those that tinker with your brain chemistry) will vary. Get good medical advice and proceed with utmost caution. But don't be deterred by scare stories if you truly need these medications.
       
      • Like Like x 1
    4. daniel1111
      Shitfaced

      daniel1111 Member Benefactor

      Location:
      Amsterdam
      Tinnitus Since:
      12/12/2015
      Cause of Tinnitus:
      Noise induced, repeated exposure with loud headphones.
      Xanax is extremely addictive, and anything that provides such a short term benefit is likely to be psychologically addictive and overused on top of that.

      The withdrawals depend on how much you take and how regularly you take it. The problem with Benzo withdrawals is that if you run out and have to quit cold turkey, you could die. It's not like Opiates where you'll "just" feel bad to an extreme.

      I don't know what a safe amount of Xanax is and how regular a dose is safe, but I've heard of many cases where people have done it under the supervision of a Doctor, and they build a tolerance to it and their dose is increased. They end up completely addicted under the correct supervision. If you're in America you'll get given this without a second thought as it's pushed heavily, they don't really care it's all about the money in the end and it's beneficial to have people addicted and their insurance companies paying out.

      If you're in a dark place, relying on such a thing is a slippery slope. You have to have complete confidence and self control when touching Benzos, and Xanax is especially notorious among them. One of the problems with these type of addictions is that no one intends to become addicted, everyone thinks they can handle it until it's too late.
       
      • Like Like x 1
    5. Benzo world

      Benzo world Member

      Tinnitus Since:
      4 months
      Cause of Tinnitus:
      Xanax withdrawl
      Hello, all I've been going through "Cold Turkey" withdrawl for 4 months . I use to take up to 1mg ×3 for 14 yrs. My doctor stopped prescribin them to me.I was forced to withdrawl fast.And it was sheer Hell on earth all my withdraws have gone except weakness in the legs, pounding heart beat 80-105 resting.105-140 just walking in the house.And breathlessmess. I am also heat sensitive when I go outside an it us above 80 my heart beats even faster I become weak . I had an ekg,echo, stress test and tilt test a few months ago plus blood work all is good.Has anyone else have or had this an how long does this last.I've had every withdrawl symptom on the Ashton list.Thanks In Advance,Peggy
       
    6. Vaba
      Shitfaced

      Vaba Member

      Location:
      New New York
      Tinnitus Since:
      Unknown
      Cause of Tinnitus:
      Unknown. Gradual, Progressive
      Won't help me, I'm extremely tired due to T. It's basically killed my emotions, I feel nothing, am incapable of panic because I've given up and realized there is no hope, and sleep 12 hours a day. If I took a benzo, I'd sleep to death.

      I need a drug that provides will-to-live while suffering, something that would make a terminal brain cancer patient accept his situation, or make someone able to enjoy being tortured.

      This is a fact, and it is almost guaranteed for T patients. There are plenty of people on this forum with perfect hearing who have gotten ridiculously bad, permanent T from benzo discontinuation.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.